Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sverd

Accutane stunts growth?

Recommended Posts

Ummm... I don't know. I first took Accutane when I was 13. I grew to be 6' 0" and I'm a girl, so no, I don't think my growth was affected. My dad is 6' 5" by the way, so it is not like it made me grow freaky tall either.

Share this post


Link to post
Share on other sites
Guest ~Wolfy~

If you're under about 15 or so for a guy (13 or so for a girl I think) one of the known side-effects is that accutane can close off the growth plates on the bones (bones grow from the ends). That would stop your growth off early (that's also why it's recommended not to weight training at young ages, that also damages them), but they don't often give it to really young people for that reason. I don't think it always does that anyway, but it is a known potential side-effect.

Other than that, no not really. It might even make you grow more. Accutane (retinoic acid) is a chemical messenger that is used by stem cells, and you may end up with more stem cells for growth.

Share this post


Link to post
Share on other sites
If you're under about 15 or so for a guy (13 or so for a girl I think) one of the known side-effects is that accutane can close off the growth plates on the bones (bones grow from the ends). That would stop your growth off early (that's also why it's recommended not to weight training at young ages, that also damages them), but they don't often give it to really young people for that reason. I don't think it always does that anyway, but it is a known potential side-effect.

Other than that, no not really. It might even make you grow more. Accutane (retinoic acid) is a chemical messenger that is used by stem cells, and you may end up with more stem cells for growth.

Share this post


Link to post
Share on other sites

Wow.... I doubt it will stunt your growth.... Teens usually stop growing at 17 anyways...

Don't get yourself overly paranoid.

Share this post


Link to post
Share on other sites
Guest ~Wolfy~

I checked: it's a rare thing that happens sometimes. They're not even sure it's caused by accutane.

If something happens when somebody is on a drug how do you know for sure that the thing that happens is due to the drug? It's difficult. If it happens a lot then you can compare numbers; X people had symptom when on the drug, Y people when not, and if the numbers are sufficiently big you can show it's not just due to chance. For rare side-effects that's not possible; but then again it's a rare side-effect.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×